COVINGTON, Va. (VR) -Alleghany Highlands Community Services is set to recognize the second annual National Fentanyl Awareness Day by hosting a “Curb Side Rapid REVIVE” event on Tuesday, May 9, from 3-6 p.m. at 311 S. Monroe Ave. in Covington. This training takes 3-5 minutes, and participants will leave with Naloxone/Narcan and a REVIVE kit which includes a face shield and gloves.
Alleghany Highlands Community Services is doing its part to raise public awareness about an urgent problem: people are dying at alarming rates due to illicitly manufactured fentanyl (IMF), a potent synthetic opioid. Founded by parents who have lost loved ones to this crisis, National Fentanyl Awareness Day is supported by a coalition of issue-area experts, corporations, nonprofits, schools, families and elected officials who are coming together to spread the word.
They invite the public to take action to help spread the word and save lives.
Below are 6 key facts to know about this crisis. Learn more about fentanyl, key safety tips, and risks at fentanylawarenessday.org.
1. Illicit fentanyl is being used to make fake prescription pills and is also found in common street drugs like cocaine, MDMA and heroin.
2. Often consumed unknowingly by users, illicit fentanyl is driving the recent increase in U.S. overdose deaths.
3. Fake pills have been found in all 50 states. Assume any prescription pill you see online is fake, including Oxy, Percocet, Adderall and Xanax.
4. Fake pills are the main reason fentanyl-involved deaths are fastest growing among youth.
5. Fentanyl is involved in more American youth deaths than heroin, meth, cocaine, benzos and prescription drugs combined.
6. Fentanyl is involved in more deaths of Americans under 50 than any other cause of death, including heart disease, cancer, homicide, suicide and other accidents.
There are several ways individuals and organizations can increase awareness and help save lives:
Talk to loved ones. Have an open dialogue with family and friends about the issue. Ask questions about their awareness of fentanyl in fake pills and street drugs and outline steps for how they can protect themselves.
Know the signs of an overdose and be prepared to call 911.
Locate Naloxone (Narcan) and learn how to administer it.
Post about the issue on social media. Re-share content from the activation day’s Twitter, Instagram, Facebook or LinkedIn accounts and use the hashtag #NationalFentanylAwarenessDay.
This page is available to subscribers. Click here to sign in or get access.